MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR36
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the white pad started to melt and tore off.So there was a delay in the setting up of the new probe.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2026.D4 batch #: a97u28.Additional information was requested and the following was obtained: was there a significant delay? yes.How long was the delay (minutes)? 10.Did the patient experience any adverse consequences due to this issue? no, the patient didn¿t experience any adverse consequences.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the tissue pad detached and not returned.The blade tip was damaged, however, the blade was not cracked.The device was connected to the energy system and the device did activate during functional testing.During analysis, it was determined that the device was connected to more than one generator.Adaptive tissue technology devices are supplied sterile, single patient use instruments.Using the device on more than one generator is potentially associated with device re-use.Multiple patient uses may compromise the device integrity or create a risk of contamination that, may result in patient injury or illness.If the device is connected to a different generator an alert screen will be displayed indicating ¿adaptive tissue technology features are not available in this device¿.The device was disassembled to verify the condition of the internal components and no anomalies were found.Based on the condition of the tissue pad, a probable cause of this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in removal of the pad during use.Probable causes of the blade damage are applying pressure between the instrument blade and tissue pad without having tissue between them, subsequent activations would completely wear and melt the tissue pad until the blade tip makes contact with the clamp arm.Avoid activating the blade without tissue between the blade and tissue pad to prevent this type of damage.This device is packaged and sterilized for single use only.Multiple patients uses may compromise the device's integrity or create a risk of contamination that, in turn, may result in patient injury or illness.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a97u28, and no non-conformances were identified.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25620023
Report Number3005075853-2026-04957
Device Sequence Number13037063
Product Code LFL
UDI-Device Identifier10705036014447
UDI-Public(01)10705036014447(17)300331(10)A97U28
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36
Device Lot NumberA97U28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown